Morphine withdrawal

I've come off morphine patches by reducing my dose but still had bad withdrawal I have fibro but also waiting for a diagnoses for the pain I have in my chest (left side) I have had gabapentin now on pregabalin! My body has decided to have awfully painfully heartburn when I take ibuprofen at my Witts end today thinking of having morphine even tho I've tried so hard to get off it. I'm 28 and feel 100 :-(

9 Replies

  • Hi if you are getting heartburn with ibuprofen then stop taking it immediately especially as you have chest pain it maybe all connected. Go back to Drs straight away. Ibuprofen can affect the stomach and should always be taken with food. The only way I can take any drug like that is if I combine it with another to protect my tum.

    Hope that helps

  • Hi Lisakav

    I am so sorry to read of the suffering and misery that you are going through at this time, and I genuinely hope that you can find the answers that you so desperately desire and deserve. Sallannemay is quite right about Ibuprofen, as it an anti-inflammatory and can increase the risk of stomach ulcers and / or perforations, so it should always be taken with or after food.

    It would be extremely advisable to discuss this issue with your GP or medical specialist as soon as possible to arrange an alternative medication? Your GP will be able to help you with deciding on this?

    I want to wish you all the best of luck and I genuinely hope that you start to feel more like your usual self again soon.

    All my hopes and dreams for you

    Ken x

  • Sweetheart you should go to the doctor as you may have something else going on such as gallbladder issues, or IBS and ibuprofen will make it worse. Hope you feel better. Maybe you need to go to a pain clinic after you see about your chest pains. xxx Mitzi

  • Hello Lisakav, I have just read your post and yes, doctors at all speed. You have had a tough time getting away from the morphine, and the ibprofen is not good for the stomach, and chest pains, how long has your gp been giving you stuff without checking up on the overall picture, naughty person indeed, please let us know how things are going we are here for you, ttfn

  • Hi I am currently suffering withdrawals from fentanyl patch so I know how dreadful it is.Stop the ibuprofen though I stopped it for same reason , good luck x

  • Hi all unfortunately I'm back on morphine the pain is to much and the doc said it's best for now. I'm hoping the rheumatologist has more answers in October I just want to know what's wrong and then I can hopefully get the correct treatment. I'm gutted I'm back on morphine a week of bad withdrawal for nothing. My docs always try giving me different drugs I question now tho. Thank good the heartburn has gone tho! Thanks for the kind words tomorrows a new day!! And next week I'm back at work so keep me sane!!!! Xx

  • Hi lisakav

    I have stumbled on your conversation re- morphine withdrawal, I have been on 20mg butrans morphine patches for nearly 4 months and really need to come off them because of the side effects but they really help with the pain.

    What are the side effects when you come off them. I use 7 day patches but when I started on the 10mg it wasn't enough so I had to take co-codamol as well as ibuprofen which kills my stomach. I don't want to ask my GP he will just fob me off, please can you help me? Thanks x

  • Hi Diane T

    I was on fentanyl patch still am. Side effect I experienced started with flu like symptoms tempreture hot flushes, dizzy spells increased pain, feeling a need to take the drugs, stiff joints whole body aches. Emotions were all over the place very moody and snappy. I'm still looking for natural help so I can get off these drugs as I have been on them for nearly a year. Hope you manage to get off them I know it's hard and if you have support take it as it can be difficult but remember everyone is different, hope i helped or if you need and support just message x

  • Thank you that helps a lot :-) x

You may also like...